To my most valuable resource : you guys !! I need info on oxy withdrawl!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

josey
Regular Member


Date Joined Mar 2006
Total Posts : 117
   Posted 8/15/2009 3:34 PM (GMT -7)   
Hi
I'm on 20mgs slowrelease oxycontin in AM and 25mgs in PM
I'm down 15mgs, withdrawling 5mgs every 2months maybe a bit more

Mentally is the hardest part, not physically , I'm not suffering nausia, no migraines I have insomnia but and exausted, and I have no apitite, it's like being really jet lagged or with a really bad cold where ur all out of it for 2 months

The first time I attempted it was 6 months before I really tryed I didn't really know what I was doing and just kinda stopped it, felt ill 2 days later, took the pill again for 2days then I can't remember for sure but I'm pretty sure I was done after 2weeks only!

So 6 months later after having my doctor in line etc I got all nurvose from he'd warnings and it took me 3 months!

This time it took me about 2months and 2weeks

Weather it's anxiety I don't know but I'm determined to do this and I need to know how am I supposedto do this? I've checked with my docs, specialists etc we all feel since we don't know if my pain will come back it's good for me to get about half way done before exploring the medical reduction avenues so I'm trying to figure this out

So what do u guys think?

FYI what scares me most is withdrawling too fast, throwi g up and not being able to take the normal amount I'm supposed to and be in big trouble~; any suggestions??

mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1228
   Posted 8/15/2009 3:55 PM (GMT -7)   
Josey,
When I withdrew from Oxycontin, my dosage was reduced every third day......so it seems to me that one of the reasons that you are still feeling so lousy just might have to do with the length of the tapering.
I'm not surprised that you aren't suffering nausea or any of the typical side effects of withdrawing because your taper is so drawn out, you are barely reducing a milligram over a 10 day period.
It also does not surprise me that mentally it is tougher for you, since again the tapering is being done so slowly.
If I were you, I might talk to my doctor about speeding up the tapering so that you are off the Oxycontin once and for all, then you can make an assessment about where your pain level is and go from there to other options if necessary.
Sometimes, I think the mistake that some of us make is having a taper go too slow or too fast for what our bodies can tolerate. Most people can handle a reduction every three days or so , without experiencing too many negative side effects of withdrawal. Especially when the meds were used in a chronic pain situation.
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.
[url=http://dragcave.net/view/xdyP][img]http://dragcave.net/image/xdyP.gif[/img][/url]


josey
Regular Member


Date Joined Mar 2006
Total Posts : 117
   Posted 8/15/2009 5:18 PM (GMT -7)   
When I did that 2 week fast withdrawl I found that after 3 days I just started getting very ill, extreme migraines , nausia
For the slow release kind going down 1- 5mg dose every 3 days would make me super super ill , I can't believe u were able to go that fast tom slow release kind- that's amazing!! I've been on it 2 years maybe that's the differnce???
I appreciate the help and further help :)

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2280
   Posted 8/15/2009 6:58 PM (GMT -7)   
Have you ever talked with your doctor about Catapres patches (generic= clonidine)? It is on-label for high blood pressure, but often is prescribed for narcotics withdrawal. It really helps me a lot. Just a thought.

feel better,
Frances
Moderator -- Depression Forum


mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1228
   Posted 8/15/2009 9:46 PM (GMT -7)   
Josey,
I was on both the extended release and the immediate release, so we went down using both.......the long acting for the higher milligram doses and the short acting for the reductions if that makes sense.........for example I was taking 160 mg a day of oxycontin......both short and long acting......so the reductions went like this......say I was at 95 mg a day......I was dosing three times a day, so we would use the 20 mg extended release and then the 5 mg immediate release to bring the dose to a total of 95 mg a day, and then reduce it again in three days.
Honestly, it was the easiest taper , there really were no side effects, no nausea, no vomiting. And the reducution every three days gave my body a chance to adjust to the reduction, without dragging it out, and then reducing again two days after the last reduction.
Maybe they need to switch you over to a different medication altogther that makes it easier for you to taper, if Oxycontin is so difficult for you. Or maybe adding a catapress patch might be another idea......but I would talk to your doctor about changing the medication and trying a reduction that way.'
Best of luck to you,
Sandi
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.
[url=http://dragcave.net/view/xdyP][img]http://dragcave.net/image/xdyP.gif[/img][/url]

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:32 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
393 Guest(s), 10 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, magoo2, ChickNorris, Buzzlymeyear, Ed Ski, Mustard Seed, trumpet123, Sue*Nash, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer